CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.
I take Milk Thistle daily and would not be without it. Milk Thistle also will stop poisons taken, . eating certain mushroom, if given Milk Thistle within 3 hours will save the persons life! It does cleanse the liver of poisonous things…I take no regular big pharma meds, other than Tylenol (which is also a toxic drug, and when patients go to the hospital with Tylenol overdoses, they are given NAC – (n-acetyl cysteine) which I also take daily. My son went through some of the most aggressive cancer treatments, more than most could withstand as doc’s told him…my daughter-in-law told me after the hellish treatments, doc’s said his liver was only functioning at 10% 🙁 And not expected to live for long. I gave her a bottle of Milk Thistle and told her to get him on it…and wonder of wonders, his next check up showed his liver working at 80%!! (she asked for another bottle for a friend of theirs who also was having liver failure due to chemo, and it also worked!) I take the NAC due to using the Tylenol, and take many supplements and have for 30 years or more. I am careful to watch for anything that thins the blood or could cause bleeding, since I have bouts of Massive Hemoptysis (bleeding from the lung – something one is born with, but doesn’t show up until about age 40 – was 42 when had my first bleed…it is kinda like varicose veins in the lungs…no cure, just cauterization if one does not asphyxiate by blood coming up so fast cannot get air…so far has not happened, but will most likely be what ‘takes me’ at some point.) Anyway, The NAC and Milk Thistle are 2 products I do not want to be without.
Intraocular pressure, glaucoma
Have you heard of DHEA causing high IOP (intraocular pressure) or possibly temporary glaucoma. I have been taking DHEA for about a year. I like the benefits it has provided both physically and mentally. However my last flight physical for the military showed me having high IOP in both eyes. Two days after I stopped taking DHEA my pressures where back to normal.
I have not heard of this side effect yet, and I have not seen it mentioned in the medical literature, however it is a possibility to consider. There's a lot we don't know about the long term effects of DHEA. If your IOP is increased again after restarting the DHEA and then returns to normal after stopping, then that would make it quite likely that in your case it was involved.